Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2012  |  Volume : 3  |  Issue : 4  |  Page : 336--338

Toxic epidermal necrolysis due to lamotrigine in a pediatric patient


Manish J Barvaliya1, Mahendra K Patel1, Tejas K Patel2, CB Tripathi1 
1 Department of Pharmacology, Government Medical College, Bhavnagar, India
2 Department of Pharmacology, GMERS Medical College, Gotri, Vadodara, Gujarat, India

Correspondence Address:
C B Tripathi
CM 31/13, Shantinagar 2, Kaliyabid, Bhavnagar 364 001, Gujarat
India

A 12-year-male child developed toxic epidermal necrolysis (TEN) probably due to lamotrigine. The patient was on antiepileptic therapy (sodium valproate and clonazepam) since 6-7 months, and lamotrigine was added in the regimen 1-2 months back. A serious cutaneous reaction is more likely to occur during the first 2 months of starting lamotrigine. The use of lamotrigine as an add-on to valproate may have precipitated the reaction. Other drugs were ruled out based on the incubation period of TEN. Drug interactions should be kept in mind with multiple antiepileptic therapies. The patient died because of the severity of reactions and delay in starting the treatment with steroids. One must be vigilant in early detection of the reaction.


How to cite this article:
Barvaliya MJ, Patel MK, Patel TK, Tripathi C B. Toxic epidermal necrolysis due to lamotrigine in a pediatric patient.J Pharmacol Pharmacother 2012;3:336-338


How to cite this URL:
Barvaliya MJ, Patel MK, Patel TK, Tripathi C B. Toxic epidermal necrolysis due to lamotrigine in a pediatric patient. J Pharmacol Pharmacother [serial online] 2012 [cited 2019 Dec 11 ];3:336-338
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2012;volume=3;issue=4;spage=336;epage=338;aulast=Barvaliya;type=0